Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 19, NWS Lubbock, TX

November 29, 20204 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 29, 2020, 8:44 AM CST for 4 counties in Texas. It took effect at Nov 29, 2020, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 8:44 AM CST (14:44 UTC)
In effect from
Nov 29, 2020, 11:00 AM CST
Expired
Nov 29, 2020, 5:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WWUS74 KLUB 291444
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
844 AM CST Sun Nov 29 2020

TXZ021-022-027-028-292300-
/O.NEW.KLUB.WI.Y.0019.201129T1700Z-201129T2300Z/
Parmer-Castro-Bailey-Lamb-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, and Olton
844 AM CST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING UNTIL 5 PM CST
THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...The southwest Texas Panhandle and northwest South Plains.

* WHEN...From 11 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, including Christmas
decorations.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 5:22 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 29, 5:22 AM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
522 AM CST Sun Nov 29 2020

.AVIATION...
MVFR CIGs continue at all terminals. They will continue through at
least 12Z. CIGs are expected to increase to VFR by noon and then
remain VFR through the rest of the TAF cycle. A chance still
exists for Fog to move into LBB and PVW but confidence is too low
to include in the TAF. If fog does move into LBB or PVW it should
dissipate by 15Z.

&&

.PREV DISCUSSION... /issued 310 AM CST Sun Nov 29 2020/

SHORT TERM...
Light rain showers remain over the far eastern Rolling Plains but
should push east of the FA within the next hour or two. Low stratus
is slowly pushing southward across the FA with ceilings as low as
800 feet AGL but may possibly drop to 300 feet by sunrise. This is
accompanied by fog. Fog is mostly confined to our far northwestern
zones but is expected to push east and southward through the
morning. This cloud cover/fog will limit how low temps get by
sunrise.

The upper low currently over the region will push off to the east
later this morning. A secondary front will push through the region
before noon bringing breezy winds and a reinforcement of cold air.
This second front will help keep temps on the cool side with highs
only in the mid 40s/50s. Surface high pressure will move into the
region later tonight and, coupled with clear skies, will help drop
temps into the mid teens/mid 20s area wide. The placement of the
upper high will dictate how low temps will drop. Current guidance
suggests it will settle across the western/northwester portion of
the FA. This could drop temps lower than what is forecasted as low
dewpoints will give temps some playing room.

LONG TERM...
Monday will start the day out very cold with a 1036mb surface ridge
directly overhead. This surface ridge will slide to the southeast
during the day and will be replaced by surface lee troughing. A
stronger downslope component to the surface winds will come on
Tuesday before the next front moves through Tuesday afternoon. This
will allow for a moderate warmup on Tuesday before a period of
extended below seasonal average temperatures. A blocking pattern
will set up for the second half of next week allowing for strong
meridional flow aloft and continued cold air dumps into the Plains.
This will keep temperatures below seasonal averages for the
foreseeable future along with dry conditions.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

51/99/99
Hazardous weather outlook, Nov 29, 7:44 AM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Lubbock TX
744 AM CST Sun Nov 29 2020

TXZ021>044-301345-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
744 AM CST Sun Nov 29 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Areas of fog, locally dense, will affect the far western South Plains
early this morning. Any fog will diminish by midday. In addition, a
strong cold front will move through the area this afternoon. This
front may bring sustained winds in excess of 30 mph across the
southwestern Texas Panhandle and northwestern South Plains during the
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.